Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 149, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 5, 2012, 9:53 PM CDT for 5 counties in Alabama. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2012, 9:53 PM CDT (02:53 UTC)
- Expired
- Jul 5, 2012, 10:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
Counties Colbert County, AL, Franklin County, AL, Lauderdale County, AL, Lawrence County, AL, Morgan County, AL
The radar
The Columbus AFB radar (KGWX), 120 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 10:45 PM CDT | TSTM WND DMG | Florence, AL | HWY 20 NEAR MCFARLAND PARK IN FLORENCE. TREES SNAPPED OR UPROOTED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2511 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
499
WUUS54 KHUN 060253
SVRHUN
ALC033-059-077-079-103-060345-
/O.NEW.KHUN.SV.W.0149.120706T0253Z-120706T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
953 PM CDT THU JUL 5 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MORGAN COUNTY IN NORTH CENTRAL ALABAMA...
COLBERT COUNTY IN NORTHWEST ALABAMA...
FRANKLIN COUNTY IN NORTHWEST ALABAMA...
EASTERN LAUDERDALE COUNTY IN NORTHWEST ALABAMA...
LAWRENCE COUNTY IN NORTHWEST ALABAMA...
* UNTIL 1045 PM CDT
* AT 950 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM SAINT FLORIAN TO 12 MILES SOUTH OF WREN...OR
ALONG A LINE EXTENDING FROM UNDERWOOD-PETERSVILLE TO 15 MILES SOUTH
OF MOULTON...AND MOVING SOUTHWEST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
SPRING VALLEY...NEWBURG...
TUSCUMBIA...THARPTOWN...
PRIDE LANDING...PLEASANT RIDGE...
BARTON...SPRUCE PINE...
BELGREEN...
MYNOT...
LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
3434 8700 3431 8706 3432 8711 3430 8711
3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0253Z 046DEG 17KT 3488 8764 3424 8734
$$
SS4 follow-up statements
923
WWUS54 KHUN 060258
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
958 PM CDT THU JUL 5 2012
ALC033-059-077-079-103-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-MORGAN AL-
958 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN MORGAN...LAWRENCE...EASTERN LAUDERDALE...FRANKLIN
AND COLBERT COUNTIES...
AT 955 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SAINT FLORIAN TO 14 MILES
SOUTH OF WREN...OR ALONG A LINE EXTENDING FROM UNDERWOOD-PETERSVILLE
TO 15 MILES EAST OF HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MT
HOPE...LA GRANGE...FLORENCE...SPRING VALLEY...MUSCLE SHOALS...
SHEFFIELD...NEWBURG...TUSCUMBIA...COLBERT HEIGHTS...THARPTOWN...
LITTLEVILLE...PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...
RUSSELLVILLE...BARTON...SRYGLEY CHURCH...SPRUCE PINE...ROCKWOOD...RED
ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...CROOKED OAK...BELGREEN...ATWOOD...
VINA...RED BAY...PHIL CAMPBELL AND HODGES
LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
3434 8700 3431 8706 3432 8711 3430 8711
3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0258Z 046DEG 17KT 3486 8766 3422 8736
$$
SS832
WWUS54 KHUN 060313
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1013 PM CDT THU JUL 5 2012
ALC033-059-077-079-103-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-MORGAN AL-
1013 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN MORGAN...LAWRENCE...EASTERN LAUDERDALE...FRANKLIN
AND COLBERT COUNTIES...
AT 1004 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
UNDERWOOD-PETERSVILLE TO 17 MILES SOUTH OF WREN...OR ALONG A LINE
EXTENDING FROM UNDERWOOD-PETERSVILLE TO 14 MILES EAST OF
HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.
60 TO 70 MPH WINDS IN THE TOWN CREEK AND NE SMITH AREAS WILL BE
POSSIBLE UNTIL 1030 PM. THESE WINDS WILL ALSO MOVE INTO THE LA
GRANGE AND LITTLEVILLE AREAS AS WELL.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SHEFFIELD...NEWBURG...TUSCUMBIA...COLBERT HEIGHTS...THARPTOWN...
LITTLEVILLE...PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...
RUSSELLVILLE...BARTON...CROOKED OAK...SRYGLEY CHURCH...SPRUCE PINE...
ROCKWOOD...RED ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...
ISBELL...HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...
RED BAY...PHIL CAMPBELL AND HODGES
LAT...LON 3501 8731 3481 8722 3478 8728 3475 8719
3434 8700 3431 8706 3432 8711 3430 8711
3432 8817 3458 8814 3501 8757
TIME...MOT...LOC 0309Z 046DEG 17KT 3482 8771 3418 8741
$$
SS521
WWUS54 KHUN 060324
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1024 PM CDT THU JUL 5 2012
ALC103-060333-
/O.CAN.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
MORGAN AL-
1024 PM CDT THU JUL 5 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MORGAN COUNTY IS
CANCELED...
LAT...LON 3493 8765 3482 8742 3478 8733 3469 8729
3464 8725 3433 8711 3432 8712 3432 8711
3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0323Z 046DEG 17KT 3477 8777 3413 8747
$$
ALC033-059-077-079-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-
1024 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR LAWRENCE...SOUTH CENTRAL LAUDERDALE...FRANKLIN AND COLBERT
COUNTIES...
AT 1018 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SHEFFIELD
TO 20 MILES SOUTHEAST OF PHIL CAMPBELL...OR ALONG A LINE EXTENDING
FROM SHEFFIELD TO 12 MILES SOUTHEAST OF HALEYVILLE...MOVING SOUTHWEST
AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLEASANT RIDGE...PRIDE LANDING...NEW BETHEL...RUSSELLVILLE...
BARTON...CROOKED OAK...SRYGLEY CHURCH...SPRUCE PINE...ROCKWOOD...RED
ROCK...POSEY LOOP...POGO...PLEASANT SITE...MYNOT...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...RED BAY AND
HODGES
LAT...LON 3493 8765 3482 8742 3478 8733 3469 8729
3464 8725 3433 8711 3432 8712 3432 8711
3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0323Z 046DEG 17KT 3477 8777 3413 8747
$$
SS978
WWUS54 KHUN 060334
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1034 PM CDT THU JUL 5 2012
ALC033-059-077-079-060345-
/O.CON.KHUN.SV.W.0149.000000T0000Z-120706T0345Z/
COLBERT AL-FRANKLIN AL-LAUDERDALE AL-LAWRENCE AL-
1034 PM CDT THU JUL 5 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CDT
FOR SOUTHWESTERN LAWRENCE...SOUTH CENTRAL LAUDERDALE...FRANKLIN AND
COLBERT COUNTIES...
AT 1032 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRIDE
LANDING TO 21 MILES SOUTHEAST OF PHIL CAMPBELL...OR ALONG A LINE
EXTENDING FROM 6 MILES WEST OF TUSCUMBIA TO 11 MILES SOUTHEAST OF
HALEYVILLE...MOVING SOUTHWEST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NEW
BETHEL...RUSSELLVILLE...CROOKED OAK...RED ROCK...POSEY LOOP...SRYGLEY
CHURCH...SPRUCE PINE...ROCKWOOD...POGO...PLEASANT SITE...ISBELL...
HALLTOWN...DUKETON...DEMPSEY...BELGREEN...ATWOOD...VINA...RED BAY AND
HODGES
LAT...LON 3488 8765 3475 8753 3465 8738 3457 8731
3449 8730 3437 8727 3431 8722 3432 8714
3430 8711 3432 8817 3458 8814
TIME...MOT...LOC 0334Z 046DEG 17KT 3473 8782 3409 8752
$$
SSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 8:36 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 5, 8:36 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 836 PM CDT THU JUL 5 2012 .DISCUSSION... A FAIRLY STRONG OUTFLOW BOUNDARY CONTINUES TO PUSH SOUTHEAST FROM NORTHEASTERN ALABAMA INTO MADISON...MARSHALL...AND CULLMAN COUNTIES OVER THE NEXT FEW HOURS. STRONG TO SEVERE STORMS WILL CONTINUE TO DEVELOP...MAINLY EAST OF I-65...AND PUSH SOUTHWARD ACROSS NORTHEASTERN ALABAMA AND POSSIBLY INTO CULLMAN COUNTY OVER THE NEXT FEW HOURS. DUE TO THE ONGOING COVERAGE HAVE INCREASED POP TO BETWEEN 60 AND 70 PERCENT EAST OF I-65. FURTHER WEST KEPT ONLY A 30 TO 40 PERCENT CHANCE OF PRECIPITATION. LARGE HAIL WILL REMAIN POSSIBLE WITH ANY SEVERE STORMS...BUT THE BIGGEST THREAT WILL BE DAMAGING WINDS BETWEEN 60 AND 80 MPH. KTW && .AVIATION... /ISSUED 638 PM CDT THU JUL 5 2012/ MORE CONFIDENT A STORM COULD COME WITHIN THE VICINITY OF KHSV THROUGH 06/03Z...SO INCLUDED A VCTS FROM 06/01Z TO 06/03Z. KMSL LOOKS MORE DOUBTFULL. VFR CONDITIONS ARE EXPECTED THROUGH MIDNIGHT...BEFORE VSBYS WILL LIKELY DROP AS FOG DEVELOPS TOWARDS DAYBREAK DUE TO PREVIOUS RAINFALL AT BOTH KHSV AND KMSL THIS AFTERNOON AND EVENING. DROPPED VSBYS AT BOTH LOCATIONS TO MVFR CRITERIA DURING THIS TIME. FUTURE SHIFTS MAY NEED TO ADD TSRA IN FOR FRIDAY...BUT AT THIS TIME COVERAGE IS TOO UNCERTAIN TO ADD. KTW && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 71 98 72 98 74 / 70 30 20 30 20 SHOALS 74 97 71 100 73 / 40 30 20 30 20 VINEMONT 73 93 70 96 72 / 70 30 20 30 20 FAYETTEVILLE 72 96 71 99 72 / 70 30 20 30 20 ALBERTVILLE 72 96 70 95 70 / 70 30 20 30 20 FORT PAYNE 73 95 68 96 70 / 70 30 20 30 20 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jul 5, 6:30 PM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 630 PM CDT THU JUL 5 2012 ALZ001>010-016-TNZ076-096-097-060730- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 630 PM CDT THU JUL 5 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL PERSIST ACROSS THE TENNESSEE VALLEY THROUGH THE EVENING HOURS. A FEW STORMS WILL REACH STRONG TO MARGINALLY SEVERE LIMITS WITH THE PRIMARY THREATS BEING DAMAGING WIND GUSTS TO AROUND 60 MPH AND HAIL TO THE SIZE OF QUARTERS. IN ADDITION...THE SLOW SOUTHWARD PROGRESSION AND ROBUST NATURE OF ANY DEVELOPING STORMS WILL RESULT IN LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. ANY STRONGER STORMS SHOULD DIMINISH BY LATE EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AN APPROACHING COLD FRONT WILL INCREASE THE CHANCES FOR MORE WIDESPREAD COVERAGE OF THUNDERSTORMS ON MONDAY THROUGH WEDNESDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE THROUGH THIS EVENING. PLEASE FORWARD ANY REPORTS OF DAMAGE OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE...OR YOUR LOCAL EMERGENCY MANAGEMENT AGENCY.
In the hours before
Local storm report, Jul 5, 8:56 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
856 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
&&
CALocal storm report, Jul 5, 9:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
910 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0847 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
0849 PM LIGHTNING MOORESVILLE 34.63N 86.88W
07/05/2012 LIMESTONE AL EMERGENCY MNGR
LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.
0850 PM LIGHTNING KILPATRICK 34.27N 86.08W
07/05/2012 DEKALB AL EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
IS ON THE SCENE.
0850 PM NON-TSTM WND DMG PEEKS CORNER 34.39N 85.87W
07/05/2012 DEKALB AL EMERGENCY MNGR
GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.
0850 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.
&&
CALocal storm report, Jul 5, 9:13 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
913 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 W KILLEN 34.86N 87.57W
07/05/2012 LAUDERDALE AL EMERGENCY MNGR
TREES WERE BLOWN DOWN AND A MARINA COLLAPSED.
0431 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E0.25 INCH MADISON AL TRAINED SPOTTER
PEA SIZE HAIL WAS REPORTED.
0434 PM HAIL 4 SE HUNTSVILLE 34.67N 86.57W
07/05/2012 E1.00 INCH MADISON AL TRAINED SPOTTER
QUARTER SIZE HAIL WAS REPORTED AT THE INTERSECTION OF
MARTIN ROAD AND MEMORIAL PARKWAY
0437 PM HAIL 2 E HUNTSVILLE 34.71N 86.59W
07/05/2012 E0.50 INCH MADISON AL TRAINED SPOTTER
DIME SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF
DRAKE AVENUE AND MEMORIAL PARKWAY
0453 PM HAIL 6 SSE REDSTONE ARSENAL 34.60N 86.63W
07/05/2012 E0.75 INCH MADISON AL TRAINED SPOTTER
DIME TO PENNY SIZE HAIL WAS REPORTED.
0515 PM TSTM WND DMG 3 ESE HUNTSVILLE 34.68N 86.58W
07/05/2012 MADISON AL TRAINED SPOTTER
LARGE TREE BRANCHES REPORTED DOWN NEAR THE CORNER OF GOLF
ROAD AND MEMORIAL PARKWAY
0527 PM HAIL 5 NNW HUNTSVILLE 34.77N 86.65W
07/05/2012 E1.00 INCH MADISON AL PUBLIC
QUARTER SIZE HAIL WAS REPORTED
0529 PM TSTM WND DMG 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 MADISON AL AMATEUR RADIO
WIND GUSTS ESTIMATED AT 60 MPH
0529 PM HAIL 6 S MERIDIANVILLE 34.79N 86.58W
07/05/2012 E1.00 INCH MADISON AL AMATEUR RADIO
QUARTER SIZE HAIL REPORTED
0815 PM TSTM WND GST SCOTTSBORO 34.67N 86.03W
07/05/2012 M58.00 MPH JACKSON AL AWOS
50 KNOT GUST RECORDED AT SCOTTSBORO AIRPORT.
0837 PM TSTM WND GST GRANT 34.53N 86.25W
07/05/2012 E50.00 MPH MARSHALL AL EMERGENCY MNGR
50 MPH GUST ESTIMATED IN THE LUCAS GAP COMMUNITY NEAR
GRANT.
0847 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE BLOWN DOWN ONTO A HOUSE ON CEDAR POINT ROAD.
0847 PM TSTM WND GST GUNTERSVILLE 34.36N 86.29W
07/05/2012 M55.00 MPH MARSHALL AL EMERGENCY MNGR
MEASURED SUSTAINED WINDS OF 45 MPH WITH GUSTS TO 55 MPH
IN GUNTERSVILLE.
0849 PM LIGHTNING MOORESVILLE 34.63N 86.88W
07/05/2012 LIMESTONE AL EMERGENCY MNGR
LIGHTNING SPARKED A BRUSH FIRE ON RIVERTON ROAD IN
MOORESVILLE. FIRE DEPARTMENT IS ON THE SCENE.
0849 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
SMALL TREES BLOWN DOWN IN THE CITY OF GUNTERSVILLE. POWER
IS ALSO OUT IN GUNTERSVILLE AND BOAZ.
0850 PM LIGHTNING KILPATRICK 34.27N 86.08W
07/05/2012 DEKALB AL EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE IN KILPATRICK. FIRE DEPARTMENT
IS ON THE SCENE.
0850 PM NON-TSTM WND DMG PEEKS CORNER 34.39N 85.87W
07/05/2012 DEKALB AL EMERGENCY MNGR
GUST FRONT WINDS DOWNED TREES IN PEEKS CORNER.
0850 PM TSTM WND DMG NEW HOPE 34.54N 86.42W
07/05/2012 MADISON AL EMERGENCY MNGR
TREE FELL ON POWERLINES ON MAIL ROAD IN NEW HOPE.
0905 PM TSTM WND DMG GUNTERSVILLE 34.36N 86.29W
07/05/2012 MARSHALL AL EMERGENCY MNGR
NUMEROUS TREES BLOWN DOWN ON THE PENINSULA IN THE CITY OF
GUNTERSVILLE.
&&
CALocal storm report, Jul 5, 9:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
920 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG CROSSVILLE 34.29N 85.99W
07/05/2012 DEKALB AL TRAINED SPOTTER
SEVERAL 8FT TALL PINE TREES BLOWN DOWN HEAR HWY 160 IN
CROSSVILLE.
&&
CALocal storm report, Jul 5, 9:27 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
927 PM CDT THU JUL 05 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 W ARAB 34.32N 86.53W
07/05/2012 MARSHALL AL EMERGENCY MNGR
WIDESPREAD TREES BLOWN DOWN SOUTH OF ARAB NEAR
INTERSECTION OF HULACO ROAD AND HWY 69.
&&
CASpecial weather statement, Jul 5, 9:38 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 938 PM CDT THU JUL 5 2012 ALZ004-060330- LAWRENCE- 938 PM CDT THU JUL 5 2012 ...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 1030 PM CDT... AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOULTON...MOVING SOUTH AT 30 MPH. PEA SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... WREN...LANDERSVILLE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. && LAT...LON 3431 8719 3432 8751 3460 8734 3453 8714 TIME...MOT...LOC 0239Z 021DEG 25KT 3448 8728 SS
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 30 min |
| Jul 5, 7:53 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 52 min |
| Jul 5, 8:05 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 46 min |
| Jul 5, 8:38 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 52 min |
| Jul 5, 8:51 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 39 min |
| Jul 5, 9:38 PM CDT | Special Weather Statement | HUN | Lawrence | 52 min |
| Jul 5, 10:43 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Jul 6, 11:02 AM CDT | Heat Advisory | HUN | Colbert, Lauderdale | 6 hr |
| Jul 6, 1:08 PM CDT | Special Weather Statement | HUN | Lauderdale | 37 min |
| Jul 6, 1:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 30 min |
| Jul 6, 2:13 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jul 6, 2:33 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 27 min |
| Jul 6, 2:45 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Jul 6, 2:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jul 6, 2:59 PM CDT | Severe Thunderstorm Warning | HUN | Franklin | 31 min |
| Jul 6, 6:54 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.